Twistor spaces over the connected sum of 3 projective planes

Bernd Kreußler; Herbert Kurke

Compositio Mathematica (1992)

  • Volume: 82, Issue: 1, page 25-55
  • ISSN: 0010-437X

How to cite


Kreußler, Bernd, and Kurke, Herbert. "Twistor spaces over the connected sum of 3 projective planes." Compositio Mathematica 82.1 (1992): 25-55. <>.

author = {Kreußler, Bernd, Kurke, Herbert},
journal = {Compositio Mathematica},
keywords = {half anticanonical linear system; complex twistor spaces; complex projective planes; self-dual structure},
language = {eng},
number = {1},
pages = {25-55},
publisher = {Kluwer Academic Publishers},
title = {Twistor spaces over the connected sum of 3 projective planes},
url = {},
volume = {82},
year = {1992},

AU - Kreußler, Bernd
AU - Kurke, Herbert
TI - Twistor spaces over the connected sum of 3 projective planes
JO - Compositio Mathematica
PY - 1992
PB - Kluwer Academic Publishers
VL - 82
IS - 1
SP - 25
EP - 55
LA - eng
KW - half anticanonical linear system; complex twistor spaces; complex projective planes; self-dual structure
UR -
ER -


  1. [AHS] Atiyah, M.F., Hitchin, N.J., Singer, I.M.: Self-duality in four-dimensional Riemannian geometry. Proc. R. Soc. Lond., Ser. A362 (1978), 425-461. Zbl0389.53011MR506229
  2. [BS] Bănică, C., Stănasilă, O.: Méthodes Algébriques dans la Théorie Globale des Espaces Complexes I, II. Paris: Gauthier Villars, 1977. Zbl0349.32006
  3. [Bes] Besse, A.: Géométrie Riemannienne en Dimension 4. Paris: Cedic, 1981. MR769127
  4. [BH] Bombieri, E., Husemoller, D.: Classification and embeddings of surfaces. In: Algebraic Geometry, 1974. Providence, R.I., American Math. Soc. (1975), 329-420 (Proc. of Symp. Pure Math. 29). Zbl0326.14009MR506292
  5. [Cay1] Cayley, A.: First memoir on quartic surfaces. Proc. Lond. Math. Soc., I Ser. 3 (1871), 19-69. Zbl03.0390.01JFM03.0390.01
  6. [Cay2] Cayley, A.: Sketch of recent researches upon quartic and quintic surfaces. Proc. Lond. Math. Soc., I Ser. 3 (1871), 186-195. Zbl03.0393.04JFM03.0393.04
  7. [Cay3] Cayley, A.: Second memoir on quartic surfaces. Proc. Lond. Math. Soc., I Ser. 3 (1871), 198-202. JFM03.0391.01
  8. [Cay4] Cayley, A.: Third memoir on quartic surfaces. Proc. Lond. Math. Soc., I Ser. 3 (1871), 234-266. Zbl03.0391.02JFM03.0391.02
  9. [Cle] Clemens, H.: Double solids. Adv. Math.47 (1983), 107-230. Zbl0509.14045MR690465
  10. [Dem] Demazure, M.: Surfaces de Del Pezzo II. V. In: Séminaire sur les Singularités des Surfaces. Berlin, Heidelberg, New York: Springer-Verlag, 1980 (Lect. Notes Math.77). Zbl0444.14024MR579026
  11. [Dold] Dold, A.: Lectures on Algebraic Topology. Berlin, Heidelberg, New York: Springer-Verlag, 1972. Zbl0234.55001MR415602
  12. [Don] Donaldson, S.K.: An application of gauge theory to the topology of 4-manifolds. J. Differ. Geom.18 (1983), 269-316. Zbl0507.57010MR710056
  13. [DonF] Donaldson, S., Friedmann, R.: Connected Sums of Self-Dual Manifolds and Deformations of Singular Spaces. Oxford, Mathematical Institute, 1988 (Preprint). Zbl0671.53029
  14. [Floer] Floer, A.: Selfdual Conformal Structures on 1CP 2 (Preprint 1987). Zbl0669.53022
  15. [Free] Freedman, M.: The topology of four-dimensional manifolds. J. Differ. Geom.17 (1982), 357-454. Zbl0528.57011MR679066
  16. [Frie] Friedrich, Th.: Self-duality of Riemannian manifolds and connections. In: Self-dual Riemannian Geometry and Instantons. Leipzig: Teubner-Verlag, 1981 (Teubner-Texte zur Mathematik, 34). MR665433
  17. [FK] Friedrich, Th., Kurke, H.: Compact four-dimensional self-dual Einstein manifolds with positive scalar curvature. Math. Nachr.106 (1982), 271-299. Zbl0503.53035MR675762
  18. [GH] Griffiths, P., Harris, J.: Principles of Algebraic Geometry. New York: Wiley, 1978. Zbl0408.14001MR507725
  19. [Hir] Hirzebruch, F.: Topological Methods in Algebraic Geometry. Berlin, Heidelberg, New York: Springer-Verlag, 1966. Zbl0138.42001MR202713
  20. [HH] Hirzebruch, F., Hopf, H.: Felder von Flächenelementen in 4-dimensionalen Mannigfaltigkeiten. Math. Ann.136 (1958), 156-172. Zbl0088.39403MR100844
  21. [Hit1] Hitchin, N.J.: Linear field equations on self-dual spaces. Proc. R. Soc. Lond., Ser. A370 (1980), 173-191. Zbl0436.53058MR563832
  22. [Hit2] Hitchin, N.J.: Kählerian twistor spaces. Proc. Lond. Math. Soc., III Ser. 43 (1981), 133-150. Zbl0474.14024MR623721
  23. [Hur] Hurtubise, J.: The intersection of two quadrics in P 5(C) as a twistor space. Ann. Global Anal. Geom.3 (1985), 185-195. Zbl0579.32048MR809637
  24. [Jes] Jessop, C.M.: Quartic Surfaces. Cambridge: University Press, 1916. JFM46.1501.03
  25. [Knut] Knutson, D.: Algebraic Spaces. Berlin, Heidelberg, New York: Springer-Verlag, 1971 (Lect. Notes Math.203). Zbl0221.14001MR302647
  26. [Kr] Kreußler, B.: Small resolutions of double solids, branched over a 13-nodal quartic surface. Ann. Global Anal. Geom.7 (1989), 227-267. Zbl0699.32017MR1039120
  27. [Kum] Kummer, E.E.: Über die Flächen vierten Grades mit sechzehn singulären Punkten. Monatsberichte der Königlichen PreuØischen Akademie der Wissenschaften zuBerlin (1864), 246-260. 
  28. [K1] Kurke, H.: Applications of algebraic geometry to twistor spaces. In: Badescu, L., Kurke, H. (eds) Week of Algebraic Geometry) Leipzig: Teubner-Verlag, 1981 (Teubner-Texte zur Mathematik 40). Zbl0497.53049MR712520
  29. [K2] Kurke, H.: Vorlesungen über algebraische Flächen. Leipzig: Teubner-Verlag, 1982 (Teubner-Texte zur Mathematik 43). Zbl0495.14019MR680403
  30. [K3] Kurke, H.: Vanishing theorem for instanton bundles. To appear. 
  31. [K4] Kurke, H.: A family of self-dual structures on the connected sum of projective planes. Preprint, Forschungsschwerpunkt komplexe Mannigfaltigkeiten, Nr. 60, Erlangen1990. 
  32. [Mil2] Milnor, J.: Singular Points of Complex Hypersurfaces. Princeton: University Press, 1968. Zbl0184.48405MR239612
  33. [PTh] Poon, Y.S.: Compact Self-dual Manifolds with Positive Scalar Curvature. Oxford, St. Catherine's College, Thesis 1985. Zbl0583.53054MR857378
  34. [Poon1] Poon, Y.S.: Compact self-dual manifolds with positive scalar curvature. J. Differ. Geom.24 (1986), 97-132. Zbl0583.53054MR857378
  35. [Poon2] Poon, Y.S.: Small Resolutions of Double Solids as Twistor Spaces (Preprint). 
  36. [Poon3] Poon, Y.S.: Algebraic Dimension of Twistor Spaces. Math. Ann.282 (1988), 621-627. Zbl0665.32014MR970223
  37. [Sch] Schoen, R.: Conformal deformation of a Riemannian metric to constant scalar curvature. J. Differ. Geom.20 (1984), 479-495. Zbl0576.53028MR788292
  38. [Wer] Werner, J.: Kleine Auftösungen spezieller dreidimensionaler Varietäten. Bonn, Max-Planck-Institut, 1987 (Preprint MPI 87-34). MR930270

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.